MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that they have a telemetry transmitter that was getting hot, and the case was cracked in a couple of places.Nihon kohden technical support (tech support) assisted them with replacing and monitoring another transmitter.This was found at set-up, and not in patient use.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter was getting hot, and the case was cracked in a couple places.This issue was discovered at setup.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the telemetry transmitter was getting hot, and the case was cracked in a couple places.No harm or injury was reported.Investigation summary: customer reported that their transmitter got hot.Additional information from ticket 128138 states that the unit had physical damage and fluid intrusion.A previous investigation under irc-nka300097945 identified that the incorrect insertion of the battery may cause the battery spring terminal to break the coating of the battery, leading to short circuit and eventually heating of the device.The battery used with the complaint was not returned and it could not be confirmed if it was damaged from improper battery insertion.A definitive root cause could not be identified as the device was not returned due to the customer reporting physical damage and fluid intrusion.A possible cause of the issue is improper battery insertion due corroded battery terminals.The operator's manual provides instructions on how to properly insert the batteries on the device.Furthermore, a design change was made to prevent overheating by short circuit caused by improper insertion of the batteries (ref tn-1231).The design change has been applied to the following serial numbers: (b)(6)- serial (b)(6) or later zm-521pa - serial (b)(6) or later zm-530pa - serial (b)(6) or later zm-531pa - serial (b)(6) or later.The complaint device zm-531pa sn (b)(6) was made prior to this change.A design change has been implemented to the product to prevent short circuit of the battery during battery insertion.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key12840496
Report Number8030229-2021-01984
Device Sequence Number4265663
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown